Nebraska, 2012

Drought in Nebraska, July 17 to 31, 2012

July 17 to 31, 2012 · NWS GID · 12 events in 12 counties and zones

For these 12 counties in South Central Nebraska, July marked a rapid degradation in drought conditions. S.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

For these 12 counties in South Central Nebraska, July marked a rapid degradation in drought conditions. The entire area started out the month with no worse than category D1 moderate drought according to the U.S. Drought Monitor, but by month's end most of the area found itself in category D3 extreme drought for the first time since at least 2006 with the exception of Nuckolls and Thayer Counties, which ended the month in category D2 severe drought. As of July 31st, all counties except Nuckolls were either a primary or contiguous county in a federally-declared drought disaster area. This rapid onset of severe to extreme drought marked a downward spiral in drought conditions since early June, when the entire area was still free of all drought categories. Looking back a few months to April and May, although some areas near the Kansas border and also west of Highway 281 started to dry out quite a bit in May, the majority of these 12 counties averaged fairly close to normal rainfall for these two months. As a result, June and July would prove critical as to whether substantial drought would develop. Unfortunately, these two months yielded no more than 20-50 percent of normal precipitation across most of the area, or generally between 1.50-4.00 inches. Serving as one of many examples, the combined June-July rainfall total of 1.43 at Central Nebraska Regional Airport in Grand Island was only 19 percent of the normal amount of 7.70, and included the second-driest July on record with only 0.16. Other well-below normal June-July combined rainfall totals within these 12 counties included 0.96 at Ravenna, 1.54 at Osceola, 1.84 at Central City and 2.80 at Franklin. A wetter exception was focused in Nuckolls and Thayer Counties mainly due to a rather rainy June, which helped spare these counties from sinking to extreme drought in July. For most of the area, July was notably drier than June, and in fact observation sites in Polk County such as Osceola and 3 miles northeast of Shelby reported no more than a non-measurable trace of rain for the month. Area rivers were significantly impacted as well, including the Platte which essentially dried up from near Grand Island downstream to Columbus. As though the lack of rain was not enough to hasten the onset of drought, average daily high temperatures for the combined months of June and July registered at least 5-7 degrees above normal, essentially baking moisture-starved maturing crops. At Grand Island, the average June-July daily high temperature was 92.4 degrees, or 6.9 degrees hotter than the 30-year normal. Between July 21st-24th, Grand Island reached at least 100 degrees four days in row for the first time 2006. Closer to the Kansas border, Red Cloud reached at least 100 degrees 14 times in July. For the week ending July 29th, the Nebraska Weather and Crops Report from the USDA indicated that some corn was being chopped for silage or cut for hay to compensate for poor pasture conditions. In addition, state-averaged topsoil and subsoil moisture was indicated as 96 percent short to very short. Poor to very poor crop conditions were reported as 37 percent for corn, 38 percent for soybeans and 69 percent for alfalfa, and pasture and range conditions were rated as 83 percent poor to very poor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 16, 10:50 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 16, 10:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1150 PM CDT MON JUL 16 2012

.AVIATION...06Z TAF. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF
PERIOD. UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE OF HIGH
PRESSURE...CONDITIONS WILL REMAIN HOT AND DRY THROUGH THE NEXT
24HRS. AT THE SURFACE...A LOW PRESSURE TROUGH WILL SITUATE ACROSS
THE WESTERN HIGH PLAINS INTO WESTERN NEBRASKA AND KANSAS AND WINDS
WILL REMAIN FROM A SOUTHERLY DIRECTION. CLOUD COVER WILL BE
MINIMAL AND LIMITED TO THE MID AND HIGH LEVELS.

&&

PREV DISCUSSION... /ISSUED 428 PM CDT MON JUL 16 2012/

SHORT TERM...THROUGH LATE TUESDAY AFTERNOON. PRIMARY CONCERN IS
HOW CLOSE THUNDERSTORMS MIGHT GET TO BRUSHING THE WESTERN/NORTHERN
CWA ON TUESDAY AFTERNOON...ALONG WITH HOW HIGH HEAT INDEX VALUES
GET TOMORROW.

20Z OBJECTIVE SURFACE ANALYSIS INDICATES WEAK LOW PRESSURE CENTERS
OVER BOTH SOUTHEAST CO AND CENTRAL SD...WITH SOUTH/SOUTHEAST
BREEZES OF 10-15 MPH WITH SOME HIGHER GUSTS COMMON ACROSS THE CWA.
VISIBLE SATELLITE CONFIRMS MOSTLY CLEAR SKIES CWA-WIDE...WITH A
FEW PATCHES OF CIRRUS MOVING NORTH ON THE NEB SIDE...AND A
SCATTERED HIGH BASED FAIR WEATHER CUMULUS FIELD MAINLY IN KS.
WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA REVEALS A BROAD RIDGE
AXIS ALIGNED FROM THE CENTRAL PLAINS INTO THE SOUTHEAST
CONUS...WHILE AN ELONGATED NORTH-SOUTH MID-UPPER TROUGH AXIS IS
CENTERED OVER WEST TX. THE PRIMARY JET AXIS EXTENDS FROM THE
DESERT SOUTHWEST NORTHEAST TOWARD THE DAKOTAS...AND THEN EAST
ACROSS THE NORTHERN GREAT LAKES. AS FOR THE HERE AND NOW...AS HAS
BEEN THE CASE SEVERAL DAYS DURING THE PAST MONTH...FORECAST HIGH
TEMPS APPEAR THAT THEY WILL FALL 2-3 DEGREES SHORT OF FORECAST
VALUES ACROSS MUCH OF THE CWA...ESPECIALLY ON THE NEB SIDE...WITH
MOST PLACES TOPPING OUT IN THE LOW-MID 90S VERSUS MID-UPPER 90S.
MEANWHILE...PARTS OF KS CWA ALONG WITH FURNAS COUNTY AREA WILL
CRACK THE 100 MARK AGAIN.

LATE THIS AFTERNOON...WILL MAINTAIN ELEVATED...BUT NOT
CRITICAL...FIRE DANGER WORDING IN THE HAZARDOUS WEATHER
OUTLOOK...AS RELATIVE HUMIDITY VALUES HAVE FALLEN TO AROUND 20
PERCENT IN THE TYPICAL 3-6 FAVORED SOUTHWESTERN-MOST
COUNTIES...BUT WINDS/GUSTS CONTINUE TO AVERAGE AT 5-10 MPH SHORT
OF THE CRITICAL THRESHOLDS OF 20/25 MPH. OTHERWISE...NOT
ANTICIPATING ANY THUNDERSTORMS WITHIN THE CWA THROUGH TONIGHT...AS
AT LEAST WEAK CAPPING WITHIN THE RIDGE AXIS SHOULD HOLD CONVECTION
AT BAY LOCALLY...WITH ACTIVITY REMAINING OFF TO THE WEST ACROSS
THE HIGH PLAINS AND NORTH INTO SOUTH DAKOTA. AS A RESULT...CLEAR
TO MOSTLY CLEAR SKIES WILL REMAIN THE RULE TONIGHT. FOR LOW
TEMPS...NUDGED DOWN 2-3 DEGREES FROM PREVIOUS FORECAST ACROSS MOST
OF THE CWA BASED ON TRENDS FROM THE PAST FEW NIGHTS...THUS
RESULTING IN A RANGE FROM 67-71 ACROSS MOST OF THE CWA.

ON TUESDAY...CONTINUED TO KEEP THUNDERSTORM MENTION OUT OF THE
FORECAST...ALTHOUGH THE LATER AFTERNOON HOURS 20Z-00Z WILL BARE AT
LEAST SOME WATCHING IN THE NORTHERN AND WESTERN-MOST COUNTIES IN
CASE SOMETHING IS ABLE TO SNEAK IN. DETERMINISTIC MODELS SUCH AS
THE 18Z NAM/12Z ECMWF KEEP ALL ACTIVITY TO THE WEST ACROSS THE
LBF/GLD CWAS THROUGH 00Z...BUT THE 12Z 4KM WRF-NMM TRIES TO POP A
FEW STORMS PRETTY CLOSE TO THE FAR NORTHERN CWA. TURNING TO
ENSEMBLE GUIDANCE IN THE SREF...IT CARRIES A PRETTY CLEAR SIGNAL
THAT LEAVING OUT STORM MENTION IN THE AFTERNOON IS THE WAY TO
GO...AND THUS WILL MAINTAIN STATUS QUO. ALOFT...THERE IS LITTLE
CHANGE IN THE MID-UPPER PATTERN...AS THE BROAD RIDGE AXIS REMAINS
CENTERED OVER THE MID-SOUTH REGION. HOWEVER...THE NORTHWEST
PERIPHERY OF THE PARENT RIDGE OVER THE LOCAL AREA GETS FLATTENED A
BIT AS A LOW AMPLITUDE SHORTWAVE RIDES OUT OF WY INTO THE DAKOTAS.
MEANWHILE...AN ASSOCIATED LOW LEVEL/SURFACE TROUGH OR WEAK COLD
FRONT WILL SAG SOUTHEAST INTO PARTS OF WESTERN/NORTH CENTRAL NEB
DURING THE DAY. MULTICELL STORMS...A FEW POSSIBLY STRONG...SHOULD
FOCUS ALONG THIS BOUNDARY OFF TO THE WEST/NORTHWEST OF THIS CWA
DURING THE LATE AFTERNOON. ONLY WILD CARD WOULD BE IF SOMETHING
ISOLATED IS ABLE TO BREACH THE CAP LOCALLY TO THE EAST OF THIS
TROUGH AXIS...BUT THE PROBABILITY APPEARS LOW ENOUGH TO OMIT THE
MENTION FOR NOW. TURNING TO TEMPERATURES...READINGS AT THE 850MB
LEVEL RISE 1-2 DEGREES OVER THOSE OF TODAY...AND THUS WOULD EXPECT
A SLIGHT INCREASE OVER THOSE OF TODAY AT THE SURFACE AS WELL.
GENERALLY MADE VERY MINOR TWEAKS TO PREVIOUS FORECAST 1-2 DEGREES
UP OR DOWN HERE OR THERE...BUT STILL CALLING FOR MAINLY UPPER 90S
IN NEB...AND 100-103 IN KS AND FURNAS COUNTY AREA. ONCE AGAIN
THOUGH...IF DEWPOINTS REMAIN WELL INTO THE MID 60S IN NORTHEAST
ZONES...COULD AGAIN SEE HIGHS HOLD DOWN MORE SO IN THE MID 90S HERE.
AS FOR HEAT INDEX READINGS...HAVE MUCH OF THE CWA AT LEAST BRIEFLY
TOUCHING THE 100-102 DEGREE RANGE...BUT STILL A BIT SHORT OF
ADVISORY CRITERIA. AS FOR FIRE WEATHER CONCERNS...SHOULD BE A LOT
LIKE TODAY WAS...WITH SEVERAL SOUTHWESTERN COUNTIES AT LEAST
REACHING ELEVATED LEVELS WITH RELATIVE HUMIDITY FALLING TO NEAR 20
PERCENT...BUT AGAIN NOT EXPECTING WIDESPREAD ENOUGH WIND GUSTS TO
25+ MPH TO ATTAIN CRITICAL. IT COULD BE A CLOSE CALL HOWEVER
ESPECIALLY IN ROOKS/OSBORNE COUNTIES WHERE SOUTH WINDS COULD BE A
TOUCH BREEZY...SO THIS WILL NEED TO BE WATCHED. FOR NOW
THEN...WILL MENTION HEAT AND FIRE CONCERNS FOR TUESDAY IN THE
HAZARDOUS WEATHER OUTLOOK...BUT NO ADVISORIES/WARNINGS FORESEEN AT
THIS TIME.

LONG TERM...TUESDAY NIGHT THROUGH MONDAY. PRIMARY FORECAST
CONCERNS LIE WITH TEMPERATURES...AND PRECIPITATION CHANCES ON
WEDNESDAY.

MODELS IN PRETTY GOOD AGREEMENT AT THE START THE LONG TERM
PERIOD...SHOWING GENERALLY ZONAL FLOW IN THE UPPER LEVELS...WITH
BROAD RIDGING ACROSS THE SRN CONUS WHILE WAVES OF ENERGY STREAM
ACROSS THE NORTH.  THE FORECAST FOR TUESDAY NIGHT REMAINS DRY AT
THIS POINT...THOUGH IT COULD BE A CLOSE CALL FOR THE NW CORNER OF
THE CWA...WITH SOME MODELS SHOWING EARLIER ACTIVITY OVER THE HIGH
PLAINS DRIFTING EAST TUESDAY EVENING...BUT ALSO SHOWS IT DYING OUT.
A LITTLE MORE UNCERTAINTY ARISES INTO WED/WED EVENING...AS ONE OF
THE DISTURBANCES LOOKS TO CROSS IN CLOSER PROXIMITY TO THE CWA. THE
12Z NAM IS CERTAINLY ON THE MORE AGGRESSIVE SIDE OF THINGS...WITH
THE DEVELOPMENT OF QPF AND WITH THE SOUTHWARD PROGRESS OF A SFC
TROUGH AXIS...WHICH PLOWS IT DOWN NEAR THE STATE LINE...VS THE
BETTER SUPPORT WHICH KEEPS IT ACROSS NORTHERN PORTIONS OF THE CWA.
DECIDED TO KEEP POPS IN THE SLIGHT CHANCE RANGE...BUT DID EXPAND
THOSE LOW POPS A BIT FURTHER SOUTH TO ACCOUNT FOR THE POSSIBILITY
THE NAM IS ONTO SOMETHING.  WASNT READY TO INCREASE POPS AT THIS
POINT WITH THE NAM NOT HAVING MUCH SUPPORT FOR SUCH AN AGGRESSIVE
SOLUTION.  FROM 00-12Z THURSDAY...KEPT POPS CONFINED TO THE EVENING
HOURS...AND JUST ACROSS THE NORTHERN THIRD OR SO OF THE CWA.
WEDNESDAY NIGHT AND INTO THURSDAY...THE UPPER LEVEL PATTERN BEGINS
TO AMPLIFY...WITH TROUGHING BECOMING BETTER ESTABLISH OVER THE ERN
CONUS...WITH THE RIDGE AXIS REACHING NORTH ALONG THE FRONT
RANGE/HIGH PLAINS.  AS FAR AS TEMPERATURES GO WED/THURS...DIDNT MAKE
SIGNIFICANT CHANGES TO THE FORECAST...WHICH REMAINS TRENDED TOWARD
THE MORE NRN SET UP OF THE SFC BOUNDARY.  IF OTHER MODELS START
TRENDING MORE TOWARD SOMETHING LIKE THE 12Z NAM...IT COULD HAVE AN
IMPACT ON HIGHS...AS WINDS WOULD HAVE A MORE NOTABLE EASTERLY
COMPONENT.  THIS WOULD LIKELY RESULT IN MORE CLOUD COVER...HIGHER
DEWPOINTS...AND TEMPERATURES COULD STRUGGLE TO REACH WHAT WE
CURRENTLY HAVE GOING...ESP ACROSS THE NEB COUNTIES.  WILL BE
SOMETHING TO KEEP AN EYE ON IN THE UPCOMING MODEL RUNS.

AS WE GET INTO FRIDAY AND SATURDAY...AT THIS POINT IN TIME THESE TWO
DAYS ARE LOOKING LIKE THE ONES WITH THE BEST POTENTIAL FOR
WIDESPREAD HOT TEMPERATURES ACROSS THE CWA.  BETWEEN THE TROUGH IN
PLACE ACROSS THE EAST COAST...AND ANOTHER DISTURBANCE MAKING ITS WAY
ONTO THE WEST COAST...THE RIDGE AXIS LOOKS TO AMPLIFY FURTHER...ALSO
KEEPING THINGS DRY. BY 12Z FRIDAY...MODELS NOT IN TOO BAD OF
AGREEMENT SHOWING THE 700MB RIDGE AXIS EXTENDING RIGHT THROUGH THE
CENTRAL CONUS...WITH THE 500MB HIGH CENTERED ROUGHLY OVER WRN/SWRN
NEB.  THROUGH SATURDAY...THE ECMWF REMAINS FAIRLY IN PLACE...WHILE
THE GFS CENTERS THINGS EVEN MORE OVER THE CWA.  CURRENT FORECAST
HIGHS PLACE THE ENTIRE CWA RIGHT NEAR OR JUST ABOVE 100 DEGREES
FRIDAY AND SATURDAY.

SUNDAY AND MONDAY...THAT ABOVE MENTIONED DISTURBANCE NEAR THE WEST
COAST CONTINUES TO SHIFT EAST OVER THE TOP OF THE RIDGE...BUT DOES
KNOCK IT DOWN A BIT...AND LOOKS TO SHIFT THE MAIN AXIS A TOUCH TO
THE WEST. KEPT THE FORECAST DRY AT THIS POINT...BUT THERE IS MORE
UNCERTAINTY INTO MONDAY...WITH WHETHER OR A NOT A DISTURBANCE
DEPICTED IN MODELS MOVING THROUGH THE NOW NORTHWESTERLY FLOW AFFECTS
THE CWA.  WITH IT BEING DAY 7...AND VARIABILITY BETWEEN MODEL
RUNS...AM LEAVING ANY MENTION OUT.  WITH THE SLIGHT WESTWARD SHIFT
OF THE MAIN RIDGE AXIS AND WARMEST AIR...FORECAST HIGHS /MAINLY
ACROSS THE NORTHEASTERN HALF OF THE CWA/ ARE A TOUCH LOWER...BUT
STILL TOASTY IN THE MID 90S TO NEAR 100 DEGREES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&
Hazardous weather outlook, Jul 16, 6:55 PM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
755 PM CDT MON JUL 16 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
755 PM CDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DURING THE AFTERNOON HOURS BETWEEN TUESDAY AND SUNDAY...HEAT
INDEX VALUES WILL CLIMB BETWEEN 100 AND 105 DEGREES ACROSS MUCH
OF THE OUTLOOK AREA...WITH THE HIGHEST READINGS GENERALLY
FAVORING NORTH CENTRAL KANSAS.

ON TUESDAY AFTERNOON...ELEVATED FIRE DANGER WILL AGAIN DEVELOP
MAINLY SOUTH OF A LINE FROM ELWOOD NEBRASKA TO SMITH CENTER
KANSAS.

WEDNESDAY AFTERNOON AND EVENING...THERE IS A SLIGHT CHANCE FOR
NON-SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA...MAINLY FOR
AREAS ALONG AND NORTH OF THE NEBRASKA AND KANSAS STATE LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN/PFANNKUCH/ADO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 drought. Local standard time, as filed.

Drought, Franklin

When
July 17, 12:00 AM CST to July 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Drought Monitor
Coordinates
40.176, -98.953 (the zone’s center; the record gives no point)

Drought, Webster

When
July 17, 12:00 AM CST to July 31, 11:59 PM CST
Where
Webster forecast zone
Reported by
Drought Monitor
Coordinates
40.176, -98.500 (the zone’s center; the record gives no point)

Drought, Harlan

When
July 17, 12:00 AM CST to July 31, 11:59 PM CST
Where
Harlan forecast zone
Reported by
Drought Monitor
Coordinates
40.177, -99.405 (the zone’s center; the record gives no point)

Drought, Buffalo

When
July 17, 12:00 AM CST to July 31, 11:59 PM CST
Where
Buffalo forecast zone
Reported by
Drought Monitor
Coordinates
40.855, -99.075 (the zone’s center; the record gives no point)

Drought, Nuckolls

When
July 17, 12:00 AM CST to July 31, 11:59 PM CST
Where
Nuckolls forecast zone
Reported by
Drought Monitor
Coordinates
40.176, -98.047 (the zone’s center; the record gives no point)

Drought, Thayer

When
July 17, 12:00 AM CST to July 31, 11:59 PM CST
Where
Thayer forecast zone
Reported by
Drought Monitor
Coordinates
40.176, -97.595 (the zone’s center; the record gives no point)

Drought, Phelps

When
July 17, 12:00 AM CST to July 31, 11:59 PM CST
Where
Phelps forecast zone
Reported by
Drought Monitor
Coordinates
40.511, -99.414 (the zone’s center; the record gives no point)

Drought, Kearney

When
July 17, 12:00 AM CST to July 31, 11:59 PM CST
Where
Kearney forecast zone
Reported by
Drought Monitor
Coordinates
40.507, -98.948 (the zone’s center; the record gives no point)

Drought, Hall

When
July 17, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hall forecast zone
Reported by
Drought Monitor
Coordinates
40.873, -98.502 (the zone’s center; the record gives no point)

Drought, Merrick

When
July 17, 12:00 AM CST to July 31, 11:59 PM CST
Where
Merrick forecast zone
Reported by
Drought Monitor
Coordinates
41.170, -98.038 (the zone’s center; the record gives no point)

Drought, Hamilton

When
July 17, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hamilton forecast zone
Reported by
Drought Monitor
Coordinates
40.874, -98.023 (the zone’s center; the record gives no point)

Drought, Polk

When
July 17, 12:00 AM CST to July 31, 11:59 PM CST
Where
Polk forecast zone
Reported by
Drought Monitor
Coordinates
41.187, -97.568 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398332, 398333, 398334, 398335, 398336, 398337, 398338, 398339, 398340, 398341, 398342, 398343.